Alert archive / Nevada / Red Flag Warnings in 2016
Red Flag Warning 16, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 29, 2016, 12:17 PM PDT. It took effect at Sep 30, 2016, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2016, 12:17 PM PDT (19:17 UTC)
- In effect from
- Sep 30, 2016, 11:00 AM PDT
- Expired
- Sep 30, 2016, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
The text
As transmitted.
334 WWUS85 KLKN 291917 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1217 PM PDT THU SEP 29 2016 NVZ467-301330- /O.UPG.KLKN.FW.A.0010.160930T1800Z-161001T0300Z/ /O.NEW.KLKN.FW.W.0016.160930T1800Z-161001T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 1217 PM PDT THU SEP 29 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
4 follow-up statements
910 WWUS85 KLKN 292116 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 216 PM PDT THU SEP 29 2016 NVZ467-301530- /O.CON.KLKN.FW.W.0016.160930T1800Z-161001T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 216 PM PDT THU SEP 29 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
535 WWUS85 KLKN 300927 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 227 AM PDT FRI SEP 30 2016 NVZ467-010300- /O.CON.KLKN.FW.W.0016.160930T1800Z-161001T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 227 AM PDT FRI SEP 30 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
108 WWUS85 KLKN 302106 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 206 PM PDT FRI SEP 30 2016 NVZ467-010300- /O.CON.KLKN.FW.W.0016.000000T0000Z-161001T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 206 PM PDT FRI SEP 30 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
513 WWUS85 KLKN 010238 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 738 PM PDT FRI SEP 30 2016 NVZ467-010345- /O.EXP.KLKN.FW.W.0016.000000T0000Z-161001T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 738 PM PDT FRI SEP 30 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... WINDS ARE DIMINISHING INTO THIS EVENING WHILE AT THE SAME TIME RELATIVE HUMIDITIES ARE RISING INTO THE 20 TO 25 PERCENT RANGE. WITH THE DECREASED RISK OF FIRE DANGER THIS EVENING...THE RED FLAG WARNING FOR ZONE 467 WILL EXPIRE AT 8PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 29, 11:04 AM PDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 29, 11:04 AM PDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Elko NV 1104 AM PDT Thu Sep 29 2016 .SYNOPSIS...Showers and thunderstorms are expected for most areas today, tapering off to the east on Friday. Then a stronger, cooler storm will move through the Great Basin late in the weekend or early next week to bring another round of unsettled weather. && .UPDATE...Gusty winds and low relative humidity appear likely across western Humboldt county late Friday morning through FRiday afternoon as a Pacific trough approaches the area. Therefore, the fire weather watch was upgraded to a Red Flag Warning for Friday. && .PREV DISCUSSION... /ISSUED AT 213 AM / SHORT TERM...Today through Friday. Looking at satellite imagery, clouds are increasing from the south and radar is picking up on a few showers moving into White Pine County. A Pacific trough is approaching the Great Basin region, helping to draw up sub-tropical moisture and thunderstorms are expected to develop today and tomorrow. A 554-556DM elongated low center will move south along the Canadian/Washington coast. The pressure gradient will be strengthening a bit over northern California and extreme western Nevada. Models are in pretty good agreement. Today through this evening. The positive-tilt orientation of the Pacific upper low will begin swinging towards the north-south position. The moisture surge will likely peak as this transition will help connect with subtropical air pooled over the Baja region and moisture will spread further northward into Nevada. Showers and thunderstorms are expected to develop across most of northern and east central Nevada. Humboldt County has the least chance for any thunderstorm activity but winds will get a little breezy across the Black Rock Desert. Modeled precipitable water values are generally between 0.6 and 0.75 inches today, so the general likelihood of experiencing flooding issues will be minimal. That being said, the Strawberry burn area within the Great Basin Park boundary will need to be monitored closely for storms that develop and move across that particular site due to the heightened potential for flash flooding over the denuded terrain. Midnight tonight through Friday. The moist flow will be kicked east by the incoming low pressure trough. Instability will be mainly confined to Elko County and PWs will be reduced. Winds will be gusty across Humboldt County as the pressure gradient tightens. LONG TERM...Friday night through next Wednesday. Shower activity from lingering moisture will exist through the weekend across the eastern parts of Elko county east of the Rubies and in White Pine County. There may be enough instability for very isolated thunderstorms to form during the afternoon. The Pacific trough approaching the great Basin region will provide cooler temperatures with the passage of an associated cold front on Sunday. Temperatures will generally be 15 to 20 degrees cooler than in the past few days. Highs in the upper 40's to the 50s with lows in the upper 20s and 30s will be common across much the CWA through next week. In addition, Pacific moisture accompanying the system will bring showers and snow to the higher elevations to the northern half of the state. Snow levels will generally be above the valley floors but there is a chance for some lower levels in the 6000's feet that could bring snow to higher valleys. The trough will tend to move quickly through the the Great Basin region so significant rain or snow accumulations are not expected at this time. With the passage of the trough there will be gusty afternoon winds with Sunday and Monday having the strongest gusts. AVIATION...There will be cloud ceiling but conditions will remain VFR for all terminals for the next 24 hours. Showers are possible at KEKO, KELY, and KTPH with the passage of an upper level system. KELY has the chance for isolated thunderstorms during the afternoon. Gusty afternoon winds from the southwest are possible at KWMC and KTPH. FIRE WEATHER...Out ahead of a Pacific low pressure feature, clouds will continue to increase as moisture gets pulled up from the south. The moisture will likely peak today before being nudged east by an incoming low pressure trough. There will be a risk for showers and thunderstorms across most zones today and mainly northeast Nevada tomorrow. Humboldt County, as well as Fire Zones 454 and 457, will see the strongest winds. As the Pacific trough moves inland and crosses the Great Basin late in the weekend or early next week, snow levels will be dipping to around 6000 feet. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 8 PM PDT Friday for Central and Western Humboldt County. && 93/93
Nearby
Red Flag Warnings in Nevada, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.